Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Houston/Galveston, TX

January 9, 2013Galveston County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jan 9, 2013, 1:34 PM CST for Galveston County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2013, 1:34 PM CST (19:34 UTC)
Expired
Jan 9, 2013, 3:00 PM CST
In force
86 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

County Galveston County, TX

The radar

The Houston radar (KHGX), 27 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WGUS54 KHGX 091934
FFWHGX
TXC167-092100-
/O.NEW.KHGX.FF.W.0002.130109T1934Z-130109T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
134 PM CST WED JAN 9 2013

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEASTERN GALVESTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 300 PM CST

* AT 127 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. AN AUTOMATED GAGE REPORTED 
  1.20" OF RAIN FELL IN FIFTEEN MINUTES IN JAMAICA BEACH.  FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BAYOU VISTA AND JAMAICA BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.  MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2929 9479 2915 9505 2927 9491 2928 9487
      2931 9490 2928 9492 2930 9491 2932 9494
      2925 9501 2945 9493 2943 9489 2930 9488
      2929 9487 2931 9481 2938 9487 2931 9480
      2933 9478 2939 9477 2938 9476 2932 9477

$$

!KP!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 12:42 PM CST, 52 minutes earlier.

Area forecast discussion, Jan 9, 12:42 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1242 PM CST WED JAN 9 2013

.DISCUSSION...

SEE AVIATION.

&&

.AVIATION...

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ACROSS SE TX WILL
CONTINUE TO MAKE A SLOW PROGRESSION TO THE E-NE. DOES NOT LOOK
LIKE THERE WILL BE A WESTERLY WIND SHIFT UNTIL TOMORROW MORNING.
EXPECT LIGHT WINDS TONIGHT...SOME -RA AND BR WITH IFR
CEILINGS...POSSIBLY LIFR ACROSS SOME LOCATIONS. NO RAIN
EXPECTED TOMORROW WITH VFR CONDITIONS BY MID-LATE MORNING. 33

&&

.PREV DISCUSSION... /ISSUED 932 AM CST WED JAN 9 2013/

DISCUSSION...
BANDS OF LIGHT TO MODERATE RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS
CONTAINING HEAVIER RAINFALL CONTINUE MOVING RAPIDLY TO THE NORTH AND
NORTH NORTHEAST ACROSS MAINLY THE WESTERN HALF OF SOUTHEAST TEXAS THIS
MORNING. RADAR ESTIMATED RAINFALL RATES WITH THE STRONGEST ACTIVITY
IS CLOSE TO ONE INCH PER HOUR. MODELS ARE PRETTY CONSISTENT IN BRINGING
THE STRENGTHENING SOUTHWEST ACTIVITY (PRESENTLY IN/AROUND THE MATAGORDA
BAY AREA ALONG WITH JACKSON AND WESTERN MATAGORDA COUNTIES) NORTHWARD
AND EASTWARD AS THE DAY PROGRESSES. HEAVY RAINFALL...POSSIBLY UP TO
2 TO 4 INCHES...WILL BE VERY POSSIBLE WHERE ANY TRAINING MANAGES TO
SET UP. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING.
42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      50  67  48  71  59 /  40  10  10  10  20
HOUSTON (IAH)              55  71  50  71  61 /  60  20  10  10  20
GALVESTON (GLS)            56  66  56  69  61 /  60  20  10  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...42
AVIATION/MARINE...33
Hazardous weather outlook, Jan 9, 4:38 AM CST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
438 AM CST WED JAN 9 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-101300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
438 AM CST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING...

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TODAY. THE THREAT
FOR THE HEAVIEST RAINFALL WILL OCCUR FROM THE LATE MORNING THROUGH
THE AFTERNOON BEFORE THE RAIN TAPERS OFF THIS EVENING. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE. BECAUSE OF THE
WIND SHEAR IN THE LOWER ATMOSPHERE...THERE IS A SLIGHT RISK FOR
STRONG OR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND
ISOLATED TORNADOES THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AHEAD OF A
COLD FRONT. THE THUNDERSTORM THREAT IS EXPECTED TO END AS THE
FRONT MOVES THROUGH SOUTHEAST TEXAS ON SUNDAY. HOWEVER RAIN
CHANCES MAY PERSIST THROUGH TUESDAY. AT THIS TIME NO HAZARDOUS
WEATHER IS EXPECTED FROM THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

GMZ330-335-350-355-101300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
438 AM CST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AHEAD OF A
COLD FRONT. THE THUNDERSTORM THREAT IS EXPECTED TO END AS THE
FRONT MOVES THROUGH SOUTHEAST TEXAS ON SUNDAY. HOWEVER RAIN
CHANCES MAY PERSIST THROUGH TUESDAY. AT THIS TIME NO HAZARDOUS
WEATHER IS EXPECTED FROM THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jan 9, 9:36 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
936 AM CST WED JAN 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     MARINE TSTM WIND 13 E BAYOU VISTA        29.36N  94.73W
01/09/2013  M44 MPH          GMZ355             TX   PORTS

            WIND GUST MEASURED AT GALVESTON BAY ENTRANCE.

&&

EVENT NUMBER HGX1300004

JL
Special weather statement, Jan 9, 9:57 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
957 AM CST WED JAN 9 2013

TXZ210-211-226-227-235-236-091645-
MATAGORDA TX-AUSTIN TX-COLORADO TX-JACKSON TX-WHARTON TX-
FORT BEND TX-
957 AM CST WED JAN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MATAGORDA...SOUTHEASTERN
AUSTIN...EAST CENTRAL COLORADO...SOUTHEASTERN JACKSON...WHARTON AND
WEST CENTRAL FORT BEND COUNTIES UNTIL 1045 AM CST...

AT 954 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF EL CAMPO TO 9 MILES SOUTH OF PALACIOS...OR ALONG A LINE
EXTENDING FROM 19 MILES WEST OF BAY CITY TO 26 MILES EAST OF PORT
LAVACA...AND MOVING NORTH AT 50 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EL CAMPO...WHARTON...PALACIOS...SEALY...EAST BERNARD...MARKHAM AND
BOLING-IAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2844 9631 2858 9622 2875 9617 2864 9632
      2926 9636 2980 9615 2923 9592 2866 9603
      2860 9617 2854 9615 2858 9605 2857 9605
      2849 9622 2849 9622 2854 9615 2860 9618
      2848 9623 2849 9624 2844 9630
TIME...MOT...LOC 1554Z 191DEG 44KT 2901 9628 2858 9618

!KP!
Special weather statement, Jan 9, 11:09 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1109 AM CST WED JAN 9 2013

TXZ227-236>238-091800-
MATAGORDA TX-BRAZORIA TX-GALVESTON TX-FORT BEND TX-
1109 AM CST WED JAN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MATAGORDA...
BRAZORIA...SOUTHWESTERN GALVESTON AND SOUTHEASTERN FORT BEND
COUNTIES UNTIL 1200 PM CST...

AT 1108 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VAN VLECK
TO 10 MILES SOUTHWEST OF JONES CREEK TO 29 MILES SOUTHWEST OF
FREEPORT...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
SWEENY TO 15 MILES SOUTHWEST OF LAKE JACKSON TO 41 MILES EAST OF
PALACIOS...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE JACKSON...BAY CITY...ANGLETON...FREEPORT...CLUTE...WEST
COLUMBIA...SWEENY...RICHWOOD...BRAZORIA...WILD PEACH VILLAGE...JONES
CREEK...DANBURY...VAN VLECK...OYSTER CREEK...HOLIDAY LAKES...
BAILEY'S PRAIRIE...SURFSIDE BEACH...BONNEY AND QUINTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2868 9578 2868 9578 2872 9573 2873 9583
      2899 9606 2949 9563 2919 9516 2908 9513
      2910 9511 2909 9511 2904 9517 2911 9518
      2899 9524 2887 9538 2888 9539 2874 9573
      2872 9571 2872 9571
TIME...MOT...LOC 1708Z 225DEG 33KT 2911 9585 2885 9557 2857 9557

!KP!
Special weather statement, Jan 9, 12:14 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1214 PM CST WED JAN 9 2013

TXZ213-227-237-238-091915-
BRAZORIA TX-GALVESTON TX-FORT BEND TX-HARRIS TX-
1214 PM CST WED JAN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR BRAZORIA...SOUTHWESTERN
GALVESTON...EAST CENTRAL FORT BEND AND SOUTHEASTERN HARRIS COUNTIES
UNTIL 115 PM CST...

AT 1213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST
COLUMBIA TO FREEPORT TO 14 MILES SOUTH OF OYSTER CREEK...OR ALONG A
LINE EXTENDING FROM 9 MILES WEST OF ANGLETON TO CLUTE TO 40 MILES
EAST OF BAY CITY...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEAGUE CITY...PEARLAND...FRIENDSWOOD...LAKE JACKSON...ALVIN...
ANGLETON...DICKINSON...LA MARQUE...FREEPORT...CLUTE...SANTA FE...
HITCHCOCK...WEST COLUMBIA...MANVEL...RICHWOOD...JONES CREEK...
BROOKSIDE VILLAGE...DANBURY...OYSTER CREEK AND HOLIDAY LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2918 9569 2968 9532 2936 9495 2927 9498
      2923 9495 2927 9499 2920 9504 2918 9501
      2922 9495 2922 9495 2919 9494 2909 9511
      2909 9511 2918 9501 2919 9514 2911 9516
      2907 9512 2888 9537
TIME...MOT...LOC 1813Z 219DEG 23KT 2918 9559 2896 9534 2878 9533

!KP!
Special weather statement, Jan 9, 1:03 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
103 PM CST WED JAN 9 2013

TXZ200-213-214-237-238-092000-
CHAMBERS TX-BRAZORIA TX-LIBERTY TX-GALVESTON TX-HARRIS TX-
103 PM CST WED JAN 9 2013

...SPECIAL WEATHER STATEMENT...

AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALVIN TO
7 MILES SOUTHWEST OF SANTA FE TO 14 MILES SOUTHWEST OF HITCHCOCK...
OR ALONG A LINE EXTENDING FROM MANVEL TO 11 MILES SOUTHWEST OF LA
MARQUE TO 15 MILES SOUTHWEST OF GALVESTON...AND MOVING NORTHEAST AT
35 MPH.

WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PASADENA...BAYTOWN...LEAGUE CITY...TEXAS CITY...PEARLAND...LA
PORTE...CHANNELVIEW...FRIENDSWOOD...DEER PARK...CLOVERLEAF...ALVIN...
DICKINSON...SOUTH HOUSTON...LA MARQUE...GALENA PARK...JACINTO CITY...
SANTA FE...HIGHLANDS...BACLIFF AND HITCHCOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2977 9477 2967 9488 2968 9497 2964 9496
      2965 9501 2964 9502 2960 9498 2963 9495
      2954 9502 2950 9492 2949 9491 2947 9495
      2944 9490 2918 9509 2919 9515 2912 9517
      2943 9540 2999 9514 2998 9489 2992 9476
TIME...MOT...LOC 1859Z 209DEG 30KT 2943 9532 2929 9516 2913 9513

!KP!
Special weather statement, Jan 9, 1:07 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
107 PM CST WED JAN 9 2013

TXZ237-238-092000-
BRAZORIA TX-GALVESTON TX-
107 PM CST WED JAN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRAZORIA AND
SOUTHEASTERN GALVESTON COUNTIES UNTIL 200 PM CST...

AT 103 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF HITCHCOCK TO 9 MILES SOUTH OF GALVESTON...AND MOVING
EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

STRONGER THUNDERSTORMS MAY STAY JUST OFFSHORE OF GALVESTON ISLAND
BUT THE ASSOCIATED WINDS MAY GUST IN EXCESS OF 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BAYOU VISTA AND JAMAICA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2911 9507 2922 9522 2937 9488 2930 9491
      2932 9494 2922 9503 2921 9502 2919 9497
      2925 9492 2930 9492 2926 9490 2931 9481
      2937 9485 2938 9485 2934 9479 2948 9468
      2952 9454 2950 9450 2955 9446 2953 9445
TIME...MOT...LOC 1903Z 247DEG 28KT 2920 9509 2910 9495 2893 9484

!KP!

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 5:20 AM CSTSpecial Weather StatementHGXColorado, Jackson, Washington55 min
Jan 9, 6:49 AM CSTAreal Flood AdvisoryHGXAustin, Burleson, Washington116 min
Jan 9, 7:42 AM CSTAreal Flood AdvisoryHGXAustin, Brazos, Burleson, Washington2 hr
Jan 9, 8:14 AM CSTSpecial Marine WarningHGX91 min
Jan 9, 8:48 AM CSTAreal Flood AdvisoryHGXColorado, Jackson, Matagorda, Wharton3 hr
Jan 9, 9:16 AM CSTSpecial Marine WarningHGX89 min
Jan 9, 9:47 AM CSTSpecial Marine WarningHGX58 min
Jan 9, 10:04 AM CSTSpecial Marine WarningHGX41 min
Jan 9, 10:16 AM CSTAreal Flood AdvisoryHGXBrazoria, Colorado, Fort Bend, Jackson, Matagorda, Wharton3 hr
Jan 9, 10:48 AM CSTSpecial Marine WarningHGX87 min
Jan 9, 11:09 AM CSTSpecial Weather StatementHGXBrazoria51 min
Jan 9, 11:17 AM CSTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Matagorda, Montgomery and 2 more3 hr
Jan 9, 11:25 AM CSTSpecial Marine WarningHGX2 hr
Jan 9, 12:05 PM CSTSpecial Marine WarningHGX55 min
Jan 9, 12:09 PM CSTSpecial Marine WarningHGX66 min
Jan 9, 12:35 PM CSTSpecial Marine WarningHGX115 min
Jan 9, 1:03 PM CSTSpecial Weather StatementHGXGalveston57 min
Jan 9, 1:07 PM CSTSpecial Weather StatementHGXGalveston53 min
Jan 9, 1:15 PM CSTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris, Liberty, Montgomery3 hr
Jan 9, 1:41 PM CSTRiver Flood WarningHGXHarris6 days
Jan 9, 2:12 PM CSTAreal Flood AdvisoryHGXAustin, Brazoria, Colorado, Fort Bend, Grimes, Harris and 5 more2 hr
Jan 9, 2:29 PM CSTSpecial Marine WarningHGX91 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.